Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Treatment for joint pains in knee

I have pains in joint in knee . I have problem in walking. I am about 68 years old female. I want unani treatment of joint pain in the knee.
Asked On : Mon, 25 Apr 2011
Answers:  5 Views:  793
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ayurveda Specialist 's  Response
1. at your age it is possible Osteo arthritis i.e. Sandi vaat of old age, but because you have not mentioned about your age it is not possible to unfold the cause of joint pains:whether it is due to overweight or because of Degeneration of the cartilage by continuous use/abuse of the joint.
2. because you have problem in walking: use walking stick,to reduce the load
3. avoid climbing stairs,sitting on floor as far as possible.
4. Use commode, instead of Indian style latrine.
5. if over weight is problem, weight reduction will work wonders for knee pain.
6. Quadriceps exercises after consulting with an Orthopedic Surgeon.
7. Regular Fomentation with DRY heat: you can use hair dryer for that matter.
Answered: Mon, 12 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014

Treatment includes:- REST the knee, ICE the knee, COMPRESS the knee with a knee brace or wrap, ELEVATE the knee, Commonly used pain relievers, such as nonsteroidal anti-inflammatory drugs (NSAIDs).

If your symptoms have not gone away after trying a week of PRICE therapy and over-the-counter anti-inflammatory pain medicines, you should set up an appointment with your doctor or a sports medicine or orthopaedic (bone and muscle) specialist to further evaluate the pain.
Answered: Mon, 12 Aug 2013
I find this answer helpful
Ayurveda Specialist Dr. Manish Rijhwani's  Response
This is common disease of old age ie Osteoarthritis
You can try
Tab. Yograj Guggul 2 tab thrice a day
Tab. Laxmi Vilas ras 1 tab thrice a day
Tab, Brihat Vata Chintamani 1/2 tab twice a day
Massage with Sahacharadi oil along with hot water fomentation

Dr. Manish R. Rijhwani
Answered: Thu, 28 Apr 2011
I find this answer helpful
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
welcome to healthcaremagic
Joint pain are the common problem of elderly female age groups. For joint pain ayurvedic treatment is the better choice for you. Ayurvedic massage treatment of medicated oil like mahanarayan oil, narayan oil, brahmi oil are very effective.
Joint pain are considered as Vata disorder so internal medicines like guggulu preparation,guggul, haritaki, triphala, castor oil (as a laxative), etc are prescribed.
for prevention you had to avoid fatty, dairy product, excess salt sugar,vegetable like potato are agrevating factor.
take care
Answered: Tue, 26 Apr 2011
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
In unani medicines the drug of choice i believ is majun suranjan but this is laxative so its dose should be adjusted as per your individual condition, it is to be taken with hot water. along with this you can have hab suranjan also.
Answered: Tue, 26 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor